MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the wire was fractured.The 60% stenosed target lesion was located in the moderately calcified and not very tortuous straight segment in the mid-distal anterior tibial.During the procedure, resistance was felt upon advancing and it was noted that the wire fractured into two pieces.The devices were pulled together and the physician had to re-position a new wire and used a whole new device to complete the procedure.Per client, it felt that the break was on ether entire time, difficult to pass or retrieve wire.There was no injury reported and the patient is safe, and healthy.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The burr catheter was received attached to the advancer unit.The advancer, handshake connections, sheath, coil, burr and annulus were visually and microscopically examined.Inspection of the device revealed that the annulus of the burr was damaged/not rounded.The damage to the annulus is consistent to interaction with the rotawire during rotation.The wire used in the procedure was not returned, so analysis was performed using a test wire.The rotawire was not able to be inserted into the annulus due to the annulus no longer being round, restricting the wire.

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12605989
Report Number2134265-2021-12682
Device Sequence Number13806705
Product Code MCW
UDI-Device Identifier08714729838906
UDI-Public08714729838906
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2022
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0026464835
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2021
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date10/11/2021
Supplement Report FDA Received Date10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1